Alert archive / Texas / Tornado Warnings in 2000
Tornado Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 11, 2000, 6:32 PM CDT for Irion County, Texas. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2000, 6:32 PM CDT (23:32 UTC)
- Expired
- Apr 11, 2000, 7:30 PM CDT
- In force
- 58 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Irion County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 6:35 PM CDT | Tornado F0 | Barnhart, TX | A tornado briefly touched down in open county northeast of Barnhart. No damage was reported. |
| Apr 11, 7:00 PM CDT | Hail 2.75 | Mertzon, TX | Hail up to the size of baseballs was reported in Mertzon. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984 WFUS54 KSJT 112334 TORSJT TXC235-120030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 632 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... IRION COUNTY IN WEST CENTRAL TEXAS * UNTIL 730 PM CDT * AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO OVER WEST CENTRAL IRION COUNTY...OR ABOUT 18 MILES WEST OF MERTZON...MOVING EAST AT 25 MPH. IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING WINDS CAN ALSO BE EXPECTED WITH THIS STORM. IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING...AND STAY AWAY FROM WINDOWS. 21
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 11, 2:44 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 11, 2:44 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH BOX NATIONAL WEATHER SERVICE SAN ANGELO, TX 313 AM CDT TUE APR 11 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM FOR BROWN...COLEMAN...MASON...MCCULLOCH...MENARD...SAN SABA COUNTIES... AT 1930Z COLD FRONT STILL LINGERING IN NORTHERN TOM GREEN COUNTY. FRONT HAS DEFINITELY SLOWED ITS FORWARD MOVEMENT. WITH GOOD CAPS AHEAD OF FRONT...ONLY DECENT CHANCE PRECIP IN A GIVEN AREA RESTS WITH POSITIONING OF THE FRONT. LATEST RADAR LOOP SHOWING ACTIVITY WELL BEHIND FRONT WITH SOME ACTIVITY FIRING UP ALONG THE FRONT. BREAKS IN THE CLOUD COVER IS ALLOWING GOOD HEATING AND EXPECT SOME GOOD FLARE UP ALONG THE FRONT THROUGH WEST CENTRAL TEXAS WITHIN THE NEXT FEW HOURS...ESPECIALLY WITH CAPES OF 3000-4000 AND GOOD LIS. UPPER LEVEL LOW STILL SPINNING OVER THE FOUR CORNERS AREA AND FORECASTED TO BE OVER NORTHERN PANHANDLE BY 0900Z ON WEDNESDAY. MODELS UNCERTAIN ON RAIN EVENT FOR WEDNESDAY. MESOETA PROJECTS VORT MAX TO TAKE PRECIP OFF SOUTHEAST OF THE CWFA BY EARLY WEDNESDAY...AVN PROJECTS VORT MAX TO MOVE NORTHEAST OF THE CWFA...THUS MAINTAINING CHANCE OF RAIN THROUGH THE EASTERN HALF OF THE CWFA THROUGH MUCH OF THE DAY TOMORROW. OPTED TO GO WITH THE MESOETA AND ONLY KEEP SHOWER CHANCE IN NORTHWEST HILL COUNTRY TOMORROW MORNING. LOOKS LIKE THIS IS LAST SHOT AT PRECIP FOR A WHILE. LATEST MRF NOT TOO OPTIMISTIC IN THE EXTENDED. PRELIMS... ABI 050/062/050/067 4-00 SJT 052/064/051/070 5-00 JCT 059/068/052/069 72-0 .SJT...CAUTION ON AREA LAKES TONIGHT. .JCT...CAUTION ON AREA LAKES TONIGHT. 15 N N
In the hours before
Special weather statement, Apr 11, 1:56 PM CDT, 4 hours 36 minutes before
140-154-155-168>170-120500- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 156 PM CDT TUE APR 11 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AREAWIDE THIS AFTERNOON AND EVENING... A WEAK COLD FRONT WAS SLOWLY MOVING SOUTHWARD ACROSS THE CONCHO VALLEY THIS AFTERNOON AND STRETCHED FROM JUST SOUTH OF MIDLAND...TO NEAR SAN ANGELO...THEN NORTHEASTWARD TO NEAR MINERAL WELLS. A SECONDARY... STRONGER COLD FRONT WAS OVER NORTH TEXAS FROM NEAR LUBBOCK TO WICHITA FALLS. ABUNDANT LOW LEVEL MOISTURE PREVAILED SOUTH OF THE INITIAL COLD FRONT WITH DEWPOINTS IN THE 60S. DEWPOINTS WERE IN THE 50S NORTH OF THE INITIAL COLD FRONT. THE BOUNDARY OVER THE CONCHO VALLEY WILL MOVE SOUTH TO NEAR INTERSTATE 10 BY EVENING AS HIGH PRESSURE BUILDS SOUTHWARD FROM THE NORTH AND THE SURFACE LOW NEAR THE BIG BEND INTENSIFIES. OVER THE COUNTIES GENERALLY ALONG AND SOUTH OF A SAN ANGELO TO SAN SABA LINE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS AS WARM MOIST UNSTABLE AIR OVERRUNS THE LOW LEVEL BOUNDARY. SOME OF THE STORMS WILL LIKELY BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO ANTICIPATED DUE TO SLOW MOVEMENT OF THE STORMS...ESPECIALLY OVER THE NORTHWEST HILL COUNTRY. FURTHER NORTH AND INCLUDING THE BIG COUNTRY...THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE EVENING HOURS AS THE SECONDARY COLD FRONT SAGS SOUTHWARD INTO THE AREA. A FEW THUNDERSTORMS MAY BECOME SEVERE ...WITH THE MAIN THREAT BEING LARGE HAIL. SPOTTER ACTIVATION WILL LIKELY BE NEEDED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 22 N N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 54 min |
| Apr 11, 6:09 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 66 min |
| Apr 11, 6:24 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 66 min |
| Apr 11, 6:34 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 56 min |
| Apr 11, 6:50 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 55 min |
| Apr 11, 6:58 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 62 min |
Nearby
Tornado Warnings in Texas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.